MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during tka using robotic assisted instrumentation, a pin snapped within the patient.Proper surgical technique was used when inserting the pins into the tibia.First pin was place proximally and second pin distal to that.The distal pin went through the near cortex fine and proceeded to 'stop' progressing into the bone.When the surgeon attempted to back the pin out and inspect what occurred.He noticed that the pin was broken.It was noted that the patient did not have unusually dense bone nor weak bone.This event occurred at the time of placing the trackers prior to registration.There was a 30-45 minute delay in procedure.Additional skin incision and pin required.The surgeon attempted to remove the pin intra-operatively but was unable to do so as the pin anchored into posterior cortical bone.No known impact to the patient, at this time the pin remains implanted in patient.Attempts for additional information have been made and no further information has been provided.
 
Additional Manufacturer Narrative
Zimmer biomet complaint:(b)(4).An investigation into this incident is currently underway.Once the investigation has been completed and the results are made available, a follow up mdr will be submitted.Fragmented pin is still in patient.
 
Additional Manufacturer Narrative
The fractured screw was unable to be returned to the product surveillance team as it was discarded by the site.Post-operative x-rays were provided of the patient's knee and reviewed by a subject matter expert (sme).The sme confirmed that a small metallic fragment was retained in the knee following the operation.The lot number was reviewed for any deviations and/or anomalies in the manufacturing process that may have contributed to this reported event.No deviations or anomalies were discovered; therefore, it is not expected that the manufacturing process contributed to the reported issue.The definitive root cause could not be determined based on the information available.Potential contributing factors may include excessive force applied during insertion or removal.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
CAS FIX PIN 3.2D X 80MM STR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key14498905
Report Number0009617840-2022-00023
Device Sequence Number5579299
Product Code OLO
UDI-Device Identifier00889024563636
UDI-Public(01)00889024563636(17)270119(10)65221983
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8000-000-11
Device Lot Number65221983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale